MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK-1¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; Trocar

ST. JUDE MEDICAL BRK-1¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; Trocar
Model Number 407201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 02/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac perforation could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
During a mitraclip procedure to treat degenerative mitral regurgitation (mr) with a grade of 3-4 and pre-existing chordal rupture, a cardiac perforation requiring pericardiocentesis occurred on the anterior wall of the left atrium.After transseptal puncture, the patient became hypotensive.An echocardiogram was performed and revealed a pericardial effusion.After an epicardial puncture, the blood pressure stabilized.After more than 30 minutes, the bleeding to the pericardium had not stopped.The procedure was discontinued with no clips implanted.The mr remained at a grade of 3-4.Surgical intervention was not required as the bleeding stopped without further intervention.The patient left the intensive care unit (icu) extubated in stable condition.It was noted that the prepped steerable guide catheter (sgc) was not in contact with the patient.The steerable guide catheter did not cause or contribute to any patient adverse effects.No mitraclip devices were inserted during the procedure.There are no alleged performance issues with any abbott devies.The steerable guide catheter did not cause or contribute to any patient adverse effect.No mitraclip devices were inserted during this procedure.

Brand Name
BRK-1¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
Trocar
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key18823604
Report Number3008452825-2024-00095
Device Sequence Number7720753
Product Code DRC
UDI-Device Identifier05414734205160
UDI-Public05414734205160
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number407201
Device Lot Number10047470
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Initial Report FDA Received Date03/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown